MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® HEMATURIA COUDE FOLEY CATHETER; HEMATURIA FOLEY CATHETERS (POST-OP CATHETER)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® HEMATURIA COUDE FOLEY CATHETER; HEMATURIA FOLEY CATHETERS (POST-OP CATHETER)
Model Number 2557H24
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Patient Problem/Medical Problem (2688)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the catheter got stuck in the patient's urethra.The catheter was removed by surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential root cause could be due to a "pinched lumen".The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.English warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Units this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.¿ use luer tip syringe to inflate with stated ml of sterile water.Or ¿ for pre-filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.For urological use only.Do not use if package is damaged.Bard, bardex, bardia, biocath and lubricath are trademarks and/or registered trademarks of c.R.Bard, inc.Single use only.Do not reuse.Do not resterilize consult instructions for use.Bd switzerland sàrl terre bonne park ¿ a4 route de crassier 17 1262 eysins, switzerland c.R.Bard, inc.Covington, ga 30014 usa 1 800 526 4455 www.Bardmedical.Com manufacturer: to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARDEX® LUBRICATH® HEMATURIA COUDE FOLEY CATHETER
Common Device Name
HEMATURIA FOLEY CATHETERS (POST-OP CATHETER)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9701924
Report Number1018233-2020-00992
Device Sequence Number11368433
Product Code KOD
UDI-Device Identifier00801741025198
UDI-Public(01)00801741025198
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2557H24
Device Catalogue Number2557H24
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;